MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Eye Pain (4467)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5, a6, patient information: unknown/not provided.Section d6b, if explanted, give date: not applicable as the iol was not explanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, it was not received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s left eye.The patient is experiencing pain in her left eye and blurry vision on the outer periphery.The patient called johnson and johnson to ask if there was a recall on this lens and clarified that she is not saying it¿s necessarily the implanted lens.She is a carrier of the disorder called ehlers-danlos syndrome (eds) and has lupus.Out of caution the doctor inserted a bausch and lomb tension ring when the iol was implanted.The patient explained that she has an implant in both eyes.Her right eye is fine.Her left eye is the problem.Presently her vision in her left eye is 20/200.Prior to her surgery her vision in the left eye was 20/20.She had cataract in her left eye which gave her halos.After several months they decided it was time to remove the cataract.That¿s when the johnson and johnson iol was implanted.She noticed her symptoms as soon as the patch was removed approximately the next day.Glasses were prescribed correct the issue but not completely.Glasses help with driving during the day but not at night.She can no longer drive at night in unfamiliar places.The doctor also recommended contacts but she is not an eye person and that is not something she will do.She¿s sought a second opinion 2 to 4 times and was told it was too risky for her to have an exchange.Therefore, her doctor is not recommending the removal of the lens.Her plan is to see another doctor and then visit a doctor in miami that may be more experienced.No further information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21914763
Report Number3012236936-2025-000106
Device Sequence Number7313595
Product Code HQL
UDI-Device Identifier05050474731769
UDI-Public(01)05050474731769(17)251116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale